New York, 2005Flood in New York, March 28 to 29, 2005
March 28 to 29, 2005 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 28, 4:19 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 28, 4:19 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EST MON MAR 28 2005
ZONES GONE. OTHER PRODUCTS BEING SHIPPED OUT.
.SYNOPSIS...LOW PRESSURE NEAR THE MASON DIXON LINE WILL CONTINUE TO
TRACK EAST AND SLOWLY PUSH OFF THE EASTERN SEABOARD BY TUESDAY. HIGH
PRESSURE WILL BRIEFLY BUILD IN BEHIND THIS FEATURE LATE TUESDAY INTO
WEDNESDAY. THIS AIR MASS IS OF PACIFIC...NOT CANADIAN ORIGIN SO
TEMPERATURES WILL BE AROUND NORMAL. A WEAK WARM FRONT MIGHT TOUCH
OFF A FEW SHOWERS LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THEN
ANOTHER STRONGER STORM SYSTEM WILL APPROACH BY LATE BY LATE IN THE
WEEK.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY)...WITH THE EXCEPTION OF THE
SOUTHERN ADIRONDACKS...A GENERAL 1-2 INCHES OF RAIN HAS ALREADY
FALLEN WITH THIS SYSTEM THUS FAR ACROSS OUR COUNTY WARNING AREA.
MUCH LESS AMOUNTS HAVE FALLEN IN THE ADIRONDACKS. A BAND OF MODERATE
TO HEAVY RAIN QUICKLY MOVED NORTH RIGHT THROUGH THE CAPITAL DISTRICT
DURING THE MORNING...AND LIFTED NORTH INTO SOUTHERN VERMONT BY THE
AFTERNOON. AREAS OF LIGHT TO MODERATE RAIN HAS PERSISTED SOUTH OF
THE BAND...AND NOW...ANOTHER BATCH OF HEAVIER RAIN IS WORKING BACK
IN ACROSS OUR SOUTHERN AREAS. THE RAINFALL AMOUNTS...COMBINED WITH
SNOWMELT AND A STILL FROZEN GROUND...HAS PRODUCE QUITE A BIT OF
FLASH FLOODING ALREADY IN SEVERAL OF OUR COUNTIES WITH SARATOGA
COUNTY REPORTED THE MOST PROBLEMS WITH CLOSED ROADS DUE TO FLOODING
AND MANY CELLARS HAVING TO BE PUMPED OUT.
WILL CONTINUE WITH THE FLOOD WATCH TONIGHT EVERYWHERE. EVEN ACROSS
THE ADIRONDACKS WHERE THE QPF WILL BE LESS...ICE JAMS ARE THE MAIN
THREAT. MORE ABOUT THE WATER IN THE HYDROLOGY SECTION.
THE SECOND BAND OF RAIN (WHICH HAS HAD A HISTORY OF SOME EMBEDDED
CONVECTION) IS THE RESULT OF A STRONG DEFORMATION ZONE WHICH WILL
MAKE IT AT LEAST INTO OUR SOUTHERN SECTIONS...BEFORE WEAKENING AND
DRIFTING OUT TO OUR EAST. HAVE MENTIONED RAIN HEAVY AT TIMES AS
FAR NORTH AS THE CAPITAL DISTRICT TONIGHT. THE NAM BUFKIT FROM KPOU
SHOWS A LITTLE CONVECTION POSSIBLE OFF ABOUT A LIFTED PARCEL FROM
ABOUT THE 925 MB...BUT THE ELEVATED CAPE IS SMALL.
NEVERTHELESS...WILL KEEP A CHANCE OF THUNDER IN THE SOUTHERN ZONES.
TEMPERATURES SHOULD NOT CHANGE MUCH EITHER WAY TONIGHT. THE SYSTEM
IS OCCLUDED AND DO EXPECT THE REALLY MILD STUFF TO EVER HAVE A
CHANCE TO MAKE IT IN. THERE WILL BE SOME PATCHY FOG...BUT GRIDS ARE
ALREADY FULL SO FOR NOW...FELT IT BEST TO IT ANY MENTION OF FOG
OUT. THE EVENING CREW CAN DECIDED TO PUT IT IN IF THEY SO DESIRE.
A BETTER DAY ON TAP TUESDAY. THE STORM AND ITS MOISTURE WILL FINALLY
PULL OFF. BOTH THE GFS/NAM DOES KEEP THE THEN WEAKENING DEFORMATION
ZONE OVER OUR REGION...AS IT TAKES IT TIME TO LEAVE. WILL CONTINUE
WITH A CHANCE OF SHOWERS TOMORROW...MAINLY IN MORNING. AFTER
THAT...A STEEP GRADIENT BETWEEN THE DEPARTING STORM AND INCOMING
HIGH PRESSURE...WILL PRODUCE A PRETTY GUSTY WIND. BASED ON UPSTREAM
TEMPS...AND H850 TEMPS...WENT A LITTLE HIGHER THAN ALL GUIDANCE FOR
MAX TEMPS...BUT NOT MUCH (EXCEPT FOR THE REALLY COOL LOOKING FWC
VALUES).
SUNSHINE AND HIGH PRESSURE RETURNS FOR A DAY ON WEDNESDAY. WITH
LIGHT WIND AND SUN...TEMPERATURES SHOULD REBOUND WELL INTO THE 50S.
IF WE WERE TO FULLY MIX OUT...COULD APPROACH 60...BUT THAT LOOKS A
LITTLE HIGH.
A LOW PRESSURE...TRAVERSING THROUGH THE POLAR JET STREAM (LOCATED
WELL TO OUR NORTH)...WILL NEVERTHELESS DRAG SOME SORT OF A WARM
FRONT ACROSS THE REGION WEDNESDAY NIGHT INTO EARLY THURSDAY. BOTH
MODELS INDICATE A LITTLE QPF IN THE ISENTROPIC LIFT...MAINLY NORTH.
PREVIOUS PACKAGE LOOKS TO HAVE COVERED THE CHANCES PRETTY WELL TO
OUR NORTH...BUT HAVE DECIDED TO BROAD BRUSH THE CHANCES INTO
THURSDAY.
DESPITE THE POSSIBLE LIGHT SHOWERS MARCH SHOULD GO OUT LIKE A
LAMB...WHICH IS BEFITTING...SINCE IT CAME IN LIKE A LION.
TEMPERATURES WILL BE MILD...BUT PROBABLY NOT QUITE AS MILD AS WE
PREVIOUSLY ADVERTISED. KNOCKED THEM DOWN A BIT.
&&
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...THE NEXT SOUTHERN
STREAM SYSTEM...ANOTHER POTENT LOOKING ONE...WILL SLOWLY MOVE FROM
THE OHIO VALLEY INTO OUR NECK OF THE WOODS BY FRIDAY. THE GFS
INDICATES SOME NEGATIVE TILT OF THE SUPPORTING UPPER LEVEL TROUGH
WHICH WOULD REALLY OPEN THE GATES OF BOTH GULF AND ATLANTIC
MOISTURE. THIS COULD BE ANOTHER PROLIFIC RAIN MAKER. IT APPEARS THAT
THE BRUNT OF THE RAINFALL WITH THIS SYSTEM WILL COME FRIDAY NIGHT
INTO EARLY SATURDAY. WITH MORE OF A SOUTHEASTERLY
TRAJECTORY...BRINGING AIR FROM THE CHILLY ATLANTIC...HAVE DECIDED TO
PULL BACK TEMPS ABOUT 5 DEGREES ON FRIDAY AS WELL.
THE UPPER AIR LOW MOVES OVER OUR REGION LATE SATURDAY NIGHT INTO
EARLY SUNDAY. THIS SETUP COULD BRING SOME WET SNOW MAINLY TO OUR
HIGHER TERRAIN. SOME FLAKES (AND MORE) EVEN POSSIBLE IN THE VALLEY
BEFORE DAYBREAK SUNDAY. AFTER THAT...ANOTHER BRISK EARLY APRIL DAY
WITH JUST A VERY MINIMAL SHOWER THREAT ON SUNDAY...AND EVEN LESS SO
BY NEXT MONDAY.
&&
.AVIATION...RAIN...HEAVY AT TIMES WILL CONTINUE ACROSS THE ROUTE
TONIGHT. CEILINGS AND VISIBILITIES WILL BE IN THE LIFR/IFR RANGE.
THERE IS VERY SLIGHT CHANCE OF THUNDER FROM ABOUT KPOU SOUTHWARD
THIS EVENING. CONDITIONS WILL NOT IMPROVE UNTIL AFTER 1200Z TUESDAY
MORNING AS WE ONLY VERY SLOWLY TRANSITION TO MVFR MIDDAY.
&&
.HYDROLOGY...A VERY ACTIVE HYDRO DAY AS WE HAVE/HAD LOTS OF FLASH
FLOODS AND EVEN GENERALIZED FLOODS. PLEASE REFER TO
ALBFFWALY/ALBFLWALY/ALBFLSALY PRODUCTS FOR ALL THE LATEST. AS
MENTIONED...THUS FAR...1-2+ INCHES OF RAIN HAS FALLEN SINCE IT BEGIN
SHORTLY AFTER MIDNIGHT LAST NIGHT. WE EXPECT AT LEAST ANOTHER INCH
IN MOST AREAS...AND TO THE SOUTH...THE POTENTIAL IS THERE FOR
LOCALLY UP TO SEVERAL MORE INCHES. ANY ISOLATED THUNDERSTORMS WITH
EVEN HEAVIER RAIN WILL ONLY AGGRAVATE THE PROBLEM. THE BAND TO THE
SOUTH MIGHT ACTUALLY SET UP FOR AWHILE FROM ABOUT KALB ON
SOUTHWARD...THEN SLOWLY WEAKEN. WHILE MOST OF THE RAIN WILL BE GONE
AFTER 12Z TUESDAY...RUNOFF WILL CONTINUE AND LIKELY RAISE THE LEVEL
OF MORE STREAMS AND EVEN RIVERS A BIT MORE. THEREFORE...WE WILL
CONTINUE THE FLOOD WATCH UNTIL AT LEAST NOON TIME.
THE ONLY GOOD NEWS IS THAT A STIFF BREEZE AND SOME LATE DAY SUNSHINE
WILL BEGIN TO DRY THINGS OUT. THE EFFECT OF THIS DRYING ON STREAMS
AND ESPECIALLY RIVERS WILL NOT BE NOTICEABLE UNTIL WEDNESDAY WHICH
WILL ALSO BE DRY.
THE QPF POTENTIAL FROM WEDNESDAY NIGHTS/THURSDAYS SYSTEM LOOKS
LIGHT...BELOW A QUARTER OF AN INCH. THEREFORE WE DO NOT EXPECT ANY
ADDITIONAL HYDRO PROBLEMS AS THE RESULT OF THIS SYSTEM.
HOWEVER...THE STRONGER SYSTEM BY WEEKS END WILL UNFORTUNATELY LIKELY
BE QUITE A DIFFERENT STORY. THIS STORM HAS THE POTENTIAL TO CAUSE
MORE WIDESPREAD HYDRO PROBLEMS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH CTZ001-013 NOON MONDAY THROUGH NOON TUESDAY.
MA...FLOOD WATCH MAZ001-025 NOON MONDAY THROUGH NOON TUESDAY.
NY...FLOOD WATCH NYZ032-033-038>043-047>054-058>061-063>066-082>084
NOON MONDAY THROUGH NOON TUESDAY.
VT...FLOOD WATCH VT013>015 NOON MONDAY THROUGH NOON TUESDAY.
SYNOPSIS...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...VTK/AMBERGER
HYDROLOGY...HWJIV/DIRIENZO
Hazardous weather outlook, Mar 28, 5:45 AM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
545 AM EST MON MAR 28 2005
MAZ001-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-291200-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY-
EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-
NORTHERN FULTON NY-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-
WESTERN COLUMBIA NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN WINDHAM VT-
545 AM EST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE
LAKE GEORGE SARATOGA REGION...SOUTHERN VERMONT...THE GREATER CAPITAL
REGION...CENTRAL MOHAWK VALLEY...NORTHERN CATSKILLS...NORTHERN
TACONICS...AND NORTHERN BERKSHIRES.
.DAY ONE...
A FLOOD WATCH IS IN EFFECT FROM NOON TODAY UNTIL NOON TUESDAY. PLEASE
REFER TO THE WATCH STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...
A FLOOD WATCH CONTINUES UNTIL TUESDAY. MORE FLOODING MAY BE POSSIBLE
IN THE MIDDLE OF THE WEEK FROM ICE JAMS AND EXCESSIVE SNOW MELT DUE
TO MILD WEATHER OVER THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE
SARATOGA REGION AND SOUTHERN VERMONT. THIS MAY LEAD TO ANOTHER FLOOD
WATCH FOR WEDNESDAY OR THURSDAY.
ANOTHER RAINSTORM MAY IMPACT THESE AREAS WITH HEAVY RAINFALL AND MORE
FLOODING FRIDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO
TUESDAY MORNING DUE TO THE POTENTIAL FLOOD EVENT.
CTZ001-013-MAZ025-NYZ063>066-291200-
EASTERN DUTCHESS NY-EASTERN ULSTER NY-NORTHERN LITCHFIELD CT-
SOUTHERN BERKSHIRE MA-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
WESTERN ULSTER NY-
545 AM EST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CATSKILLS...MID
HUDSON VALLEY...SOUTHERN TACONICS...SOUTHERN BERKSHIRES AND
LITCHFIELD HILLS.
.DAY ONE...
A FLOOD WATCH IS IN EFFECT FROM NOON TODAY UNTIL NOON TUESDAY. PLEASE
REFER TO THE WATCH STATEMENT FOR DETAILS. ALSO...THERE IS A CHANCE OF
THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. THESE
THUNDERSTORMS WILL NOT BE SEVERE. THEY WILL DEVELOP ALONG THE WARM
FRONT ASSOCIATED WITH THE COASTAL LOW PRESSURE SYSTEM. THE MAIN
THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAINFALL AND ISOLATED
WIND GUSTS TO 30 MPH.
.DAYS TWO THROUGH SEVEN...
A FLOOD WATCH CONTINUES UNTIL NOON TUESDAY.
ANOTHER RAINSTORM MAY IMPACT THESE AREAS WITH HEAVY RAINFALL AND MORE
FLOODING FRIDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO
TUESDAY MORNING DUE TO THE POTENTIAL FLOOD EVENT.
TAW/KHH
Flood, Northern Washington
- When
- March 28, 6:45 PM EST to March 29, 1:01 AM EST
- Where
- Northern Washington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.467, -74.933
The Metawee River exceeded the 7.0-foot flood stage at the Granville gage, cresting at 7.20 feet at 9:15 PM on the 28th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 28, 20051 death · 1 event
- Lightning Strike in Pennsylvania, March 28, 2005$140,000 · 1 event
- Flood in New York, March 28 to 29, 2005$100,000 · 1 event
- Flooding in Rhode Island, March 28 to 31, 2005$50,000 · 4 events
- Flash Flood in Georgia, March 28, 2005$50,000 · 1 event
- Flash Flood in New York, March 28, 2005$50,000 · 1 event
- Strong Wind in Florida, March 28, 2005$25,000 · 1 event
- Flooding in Indiana, March 28, 2005$20,000 · 5 events
- Winter Weather in Vermont, March 28, 2005$20,000 · 4 events
- Flood in Pennsylvania, March 28 to 31, 2005$20,000 · 1 event
- Flood in New York, March 28 to 31, 2005$20,000 · 1 event
- Flood and Heavy Rain in New York, March 28 to 29, 200512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444233.